Louisiana, 2025Tornado and Flash Flooding in Louisiana, March 31, 2025
March 31, 2025 · NWS LIX · 24 events in 9 counties and zones
A strong springtime cold front moved through the region in the morning hours of March 31st. A mesoscale convective system developed along the front due to incredibly steep lapse rates.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong springtime cold front moved through the region in the morning hours of March 31st. A mesoscale convective system developed along the front due to incredibly steep lapse rates. The resultant impact included widespread wind damage, a weak tornado and a few areas of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 3:02 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 3:02 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CDT Mon Mar 31 2025
...NEW SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Tuesday)
Issued at 402 AM CDT Mon Mar 31 2025
Taking a look at the IR satellite this morning as well as the LCH
RDA, showers and thunderstorms are developing/continuing to
develop upstream, similar to the depiction from the earlier CAMs
at 00z. With this solution verifying, still think a MCS will
evolve over the next couple of hours and rush eastward into our
CWFA by 5am or so. Instability is not lacking, although perhaps a
bit lower than the 00z sounding suggested with the lose of some
surface heating. However, the mid level lapse rates are incredibly
steep. Once the MCS gets going it shouldn't have much to hold it
back. Timing is still a bit interesting this morning. As of now a
well established cold pool obviously hasn't developed, but as it
does there could be some signs of a bit faster solution. Still,
think the primary concerns with the MCS will be strong winds. H5
temps and more than enough CAPE in the hail growth region should
also suggest some hail potential. And, indeed, CenLa has
experienced some large hail this morning with a few supercells
although think the threat will decrease somewhat as a squall line
develops. As for heavy rain potential, PWATs are high or roughly
around 1.7" or so, which is fairly high (though not record
breaking). It appears the MCS will be rather transient so
widespread flash flooding will be limited. That said, any cells
the merge and back build into the line (especially along and north
of the I10/12 corridor) will have some flash flooding potential,
especially over locations that got several inches of rain on
Sunday.
Today, behind the storms, a cold front is forecast to move through
and eventually stall over the north Gulf as the mean flow becomes
more zonal/parallel. Temperatures show very little sign of change
behind the front, especially with the lack of much of an
amplifying broad scale wave. Instead, our region will remain
under again a zonal flow and the low level flow will start to
shift onshore and gradually strengthen through the end of the
short term promoting warmer temps. (Frye)
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 402 AM CDT Mon Mar 31 2025
Going into the long term an H5 ridge builds and centers over the
Bahamas, which puts our region in southwesterly flow aloft.
Globals are pinging some weak WAA showers/streamer showers during
the afternoon hours on both Tuesday and Wednesday. At this point,
POPs are on the lower side, but certainly not zero. The other
story will be the afternoon temperatures. The higher h5 heights
and return flow should help with this warm up. In fact, some
record temperatures could be in trouble as MaxTs increase to near
90F for some through much of the medium range (outside of Tuesday
and Sunday).
Breezy onshore flow will be rather persistent through much of the
long term. In fact, over time with a longer fetch over the Gulf,
water will begin to pile up along the coast with the potential for
coastal flooding, especially in those favored locations such as
Waveland and Shell Beach. That on top of favorable astronomical
tides, we may need coastal flood headlines for much of the
coastline with the need for warnings not out of the realm of
possibility.
Going into late week, a front hangs up within the southwesterly
flow aloft. This should keep much of rain/storm chances to our
northwest Thursday through around Saturday or so. However, a broad
scale trough over the western states will move eastward along with
an H5 Canadian trough amplifying over the Ohio River Valley. This
will be enough to finally bring the front through the region
likely Sunday or Monday. With it, shower and T'storm chances
increase, although first glance the best strong/severe storm
potential will reside north...but climo and synoptically seems at
least marginally favorable. (Frye)
&&
.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Mon Mar 31 2025
Generally MVFR to IFR ceilings at forecast issuance time. IFR
ceilings likely to be widespread over the next several hours.
Convective line timing hasn't changed much since the mid-evening
discussion, and have limited the convective window to a 2-3 hour
TEMPO at terminals with IFR conditions and wind gusts of 45 to 50
knots with the line. Should see improvement to at least MVFR by
18z and VFR by evening. Some potential for low conditions around
sunrise Tuesday, especially at KMCB.
&&
.MARINE...
Issued at 402 AM CDT Mon Mar 31 2025
After some morning fog/very low stratus across the Gulf waters,
expect winds to remain moderate generally out of the southwest as
a cold front nears our area later today. Behind the front, winds
begin to shift of the north and east. As high pressure moves east
of the region, a stronger pressure gradient develops and increases
winds and seas. Hazardous marine conditions will likely be around
through much of the workweek before some very gradual
improvements late in the period. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 57 83 68 / 90 0 10 0
BTR 83 63 84 71 / 80 0 10 0
ASD 84 62 83 70 / 90 0 10 0
MSY 83 67 82 72 / 90 0 10 0
GPT 80 62 78 68 / 90 0 10 0
PQL 81 61 81 67 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-536-
538-550-552-555-557-570-572-575-577.
MS...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ536-538-
550-552-555-557-570-572-575-577.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RW
MARINE...RDFIn the hours before
Special weather statement, Mar 31, 1:53 AM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
253 AM CDT Mon Mar 31 2025
LAZ034-035-047-MSZ068-310800-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-Wilkinson MS-
253 AM CDT Mon Mar 31 2025
...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT PORTIONS OF
NORTHWESTERN WEST BATON ROUGE, WEST FELICIANA, POINTE COUPEE
PARISHES IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES THROUGH
300 AM CDT
...
At 251 AM CDT, Doppler radar was tracking a cluster of severe
thunderstorms along a line extending from near Alexandria
International Airport to near Harmony. Movement was northeast at 40
mph.
HAZARD...Storms approaching in the next few hours early this morning
capable of producing damaging wind gusts greater than 60mph
and large hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wakefield, Spillman, Morganza, Batchelor, Woodville, Livonia,
Fordoche, Lettsworth, Fort Adams, St. Francisville, Dolorosa, New
Roads, and Lottie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 9110 3130 9108 3056 9136 3050 9175
3052 9173 3071 9173 3086 9182 3097 9181
3104 9172 3104 9165 3102 9165 3097 9166
3104 9156 3113 9163 3124 9156 3122 9151
3124 9148 3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 0751Z 241DEG 36KT 3135 9258 3059 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KLGEvent by event
18 thunderstorm wind, 3 hail, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Pointe Coupee
- When
- March 31, 4:14 AM CST
- Where
- Pointe Coupee County, 1.91 mi WSW of Viva
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.720, -91.660
Thunderstorm winds downed a tree onto power lines along Fordoche Bayou Road.
Thunderstorm Wind, Pointe Coupee
- When
- March 31, 4:20 AM CST
- Where
- Pointe Coupee County, 1.5 mi SSW of Lacour
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.800, -91.630
Thunderstorm winds downed a tree on Hwy 1 north of Morganza.
Thunderstorm Wind, West Feliciana
- When
- March 31, 4:35 AM CST
- Where
- West Feliciana County, 1.38 mi S of Beechwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.830, -91.370
Thunderstorm winds downed trees on Bains Rd.
Thunderstorm Wind, West Feliciana
- When
- March 31, 4:40 AM CST
- Where
- West Feliciana County, 0.91 mi NE of Starhill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.760, -91.290
Thunderstorm winds downed trees on Folkes Road.
Thunderstorm Wind, West Feliciana
- When
- March 31, 4:44 AM CST
- Where
- West Feliciana County, Freeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -91.270
Thunderstorm winds downed trees on LA 966.
Thunderstorm Wind, East Baton Rouge
- When
- March 31, 5:00 AM CST
- Where
- East Baton Rouge County, Zachary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.650, -91.150
Sheriffs Office reported trees down near Zachary and Pride in East Baton Rouge, LA.
Thunderstorm Wind, East Feliciana
- When
- March 31, 5:05 AM CST
- Where
- East Feliciana County, 0.69 mi S of Ethel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -91.130
East Feliciana EM reports trees down across the parish, near Hwy 19, 955 and near 952.
Thunderstorm Wind, Ascension
- When
- March 31, 5:12 AM CST
- Where
- Ascension County, 2.16 mi NNE of Gonzales
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.260, -90.910
Sheriffs Office reports a tree down near Bayou NW road and Oneil Road in Ascension Parish.
Hail, East Baton Rouge
- When
- March 31, 5:20 AM CST
- Where
- East Baton Rouge County, 1.51 mi SSW of Kleinpeter
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.330, -91.030
Ping pong ball size hail near Country Club of Louisiana.
Hail, Ascension
- When
- March 31, 5:20 AM CST
- Where
- Ascension County, Bullion
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.330, -91.000
Hail, Ascension
- When
- March 31, 5:20 AM CST
- Where
- Ascension County, Prairieville
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.300, -90.970
Thunderstorm Wind, Tangipahoa
- When
- March 31, 5:34 AM CST
- Where
- Tangipahoa County, 2.39 mi NNW of Kentwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.960, -90.540
Tree down at Hwy 1053 and Sanders Road.
Thunderstorm Wind, Tangipahoa
- When
- March 31, 5:34 AM CST
- Where
- Tangipahoa County, 1.37 mi WSW of Kentwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.920, -90.540
Tree down on Hookfin Road southwest of Kentwood.
Thunderstorm Wind, Tangipahoa
- When
- March 31, 5:35 AM CST
- Where
- Tangipahoa County, 1.5 mi SSW of Kentwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.910, -90.530
Tree down on Bridgemore Road southwest of Kentwood.
Thunderstorm Wind, Tangipahoa
- When
- March 31, 5:36 AM CST
- Where
- Tangipahoa County, 0.91 mi NE of Kentwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.940, -90.510
Sheriffs Office reports trees down across the parish, especially in Kentwood, LA.
Thunderstorm Wind, St. Helena
- When
- March 31, 5:40 AM CST
- Where
- St. Helena County, 2.73 mi NW of Georgeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.680, -90.650
Sheriffs Office reports trees down across the parish, especially on 3rd street near Montpelier and near Myrtle St.
Thunderstorm Wind, Tangipahoa
- When
- March 31, 5:44 AM CST
- Where
- Tangipahoa County, 1.82 mi SE of Springcreek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -90.430
Large tree down blocking Simmons road from thunderstorm winds.
Tornado, Livingston
- When
- March 31, 5:54 AM CST to 6:01 AM CST
- Where
- Livingston County, 0.6 mi W of Holden to 2.74 mi SE of Holden
- Rating
- EF0
- Path length
- 3.16 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.500, -90.680
An EF0 tornado touched down near the intersection of Lard Road and Florida Blvd, in Holden, LA. It tracked southeast, with small and large branches broken off along the track. At the end of the track, there was a small area of more intense tree damage and light damage to manufactured homes. It's likely the tornado ended farther to the southeast but the area was inaccessible.
Thunderstorm Wind, Tangipahoa
- When
- March 31, 6:00 AM CST
- Where
- Tangipahoa County, 0.91 mi SW of Loranger
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.620, -90.410
Trees and power lines down on Stilley Rd in Loranger.
Thunderstorm Wind, Livingston
- When
- March 31, 6:10 AM CST
- Where
- Livingston County, 1.79 mi E of Verdun
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.330, -90.700
A public post on broadcast media social media account reported a tree down along LA 444 near the Amite River.
Thunderstorm Wind, Ascension
- When
- March 31, 6:12 AM CST
- Where
- Ascension County, 1.7 mi SSW of Galvez
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.278, -90.912
Sheriffs Office reports a tree down near Bayou NW road and Oneil Road in Ascension Parish.
Thunderstorm Wind, Livingston
- When
- March 31, 6:30 AM CST
- Where
- Livingston County, 2.26 mi NE of Killian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.390, -90.550
Social media post of a video showed thunderstorm winds around 60 mph. They were strong enough to rock the commercial sized vehicle.
Flash Flood, Orleans
- When
- March 31, 8:42 AM CST to 9:55 AM CST
- Where
- Orleans County, 0.91 mi SE of Gentilly to 1.36 mi SSE of Gentilly
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.010, -90.020
Public reported street flooding near the intersection of Chef Menteur HWY and Downman Road.
Flash Flood, Orleans
- When
- March 31, 8:45 AM CST to 9:55 AM CST
- Where
- Orleans County, 1.38 mi ENE of Gentilly to 0.91 mi E of Gentilly
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.030, -90.010
Public reported street flooding near I-10W and the Morrison Road exit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 31, 2025$3.5 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Alabama, March 31, 20255 injured · $551,000 · EF1 · 15 events
- Tornadoes and Hail in Georgia, March 31, 2025$78,000 · EF1 · 46 events
- Tornado and Hail in Florida, March 31, 2025$47,000 · EF0 · 12 events
- Damaging Winds in North Carolina, March 31, 2025$35,000 · 50 kt wind · 11 events
- Damaging Winds in South Carolina, March 31, 2025$21,000 · 55 kt wind · 12 events
- Hail and Damaging Wind in Texas, March 31, 20252 in hail · 17 events
- Damaging Winds in West Virginia, March 31, 2025$11,000 · 50 kt wind · 12 events
- Damaging Winds in South Carolina, March 31, 202550 kt wind · 12 events
- Hail and Damaging Winds in Georgia, March 31, 202550 kt wind · 11 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 31, 202550 kt wind · 11 events
- Heavy Snow and High Wind in California, March 31, 202562 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250397, 1250396, 1250395, 1250394, 1250393, 1250389, 1250388, 1250387, 1250384, 1250385, 1250386, 1250382, 1250383, 1250381, 1250380, 1250378, 1250376, 1256726, 1250374, 1250373, 1250372, 1250371, 1250370, 1250369.